Q. Can migraine cause sharp pain in ears?

Answered by
Dr. Ajay Panwar
and medically reviewed by Dr. Vinodhini. J
Published on Jan 22, 2020 and last reviewed on: Jan 23, 2020

Hello doctor,

I have a migraine. I have readjusted my eyeglasses prescription for headaches. I feel sharp pains in my right and now started to feel like it is in my left ear as well. Please help.

Dr. Ajay Panwar

Internal Medicine Neurology
#

Hi,

Welcome to icliniq.com.

If you would have presented to me as an outpatient, I would have told you that your medical history is grossly inadequate to make any clinical impression. Migraine is unlikely to cause sharp ear pains. It may be related to inner ear pressure abnormalities, eustachian tube abnormalities or TMJ (temporomandibular joint inflammation). Stress caused by wearing improper eye glasses can cause stress headache which can cause precipitation of even migraine episodes.

Meanwhile please start taking tablet Tryptomer (Amitriptyline) 10 mg once a day at bedtime. Along with that start mental relaxation exercises, Pranayama, and yoga. These things will likely help you. Please have an ENT opinion also.


Was this answer helpful?

 | 

Thank you doctor,

I have a sharp pain in both of my ears along with a migraine. Is this the oncoming signs of an ear infection? I have a history of bothersome ears although I have never had tubes placed in my ears.

Dr. Ajay Panwar

Internal Medicine Neurology
#

Hi,

Welcome back to icliniq.com.

As I already said, that sharp pains in ears can be caused by inner ear pressure abnormalities, eustachian tube abnormalities or TMJ (temporomandibular joint inflammation). The symptoms being bilateral, ear infection is an unlikely cause. However, ENT specialist's consultation should be taken to rule out all these etiologies.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why the ear pain increased after using prescribed ear drops?

Query: Hello doctor,A few months back, I had ear pain and according to the doctor, I had a fungal infection and got my ear cleansed and prescribed some drops for my ear to be used. As I used those ear drops my ear pain got increased and it turned into a very severe pain that I start feeling that some fluid...  Read Full »

My migraine medicine is causing side effects. What are my options?

Query: Hello doctor,I am suffering from a migraine for the past five years. I took Sibelium for four years, but it caused me to put on so much weight. So, I stopped taking it. Now, I have a migraine again. What should I do?  Read Full »

I have ear pain with mild hearing loss and throat pain. Why?

Query: Hello doctor, I have pain in my left ear with mild hearing loss. Sometimes I feel some sort of blocking sensation. Since two days, throat is also paining.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.